MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 22106-5
Medical Device Problem Codes Blocked Connection (2888); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 26 jul 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
It was reported, the patient in the intensive care unit required endotracheal suctioning; however, the procedure could not be performed as the suction valve did not work nor did it allow washing of the probe.When the valve was pressed, the device was blocked and did not aspirate secretions.The device was replaced and the procedure was performed without ¿affecting¿ the patient.No injury reported.The patient was reported to be doing well and was being monitored.
 
Additional Manufacturer Narrative
Manufacturing site updated; based on the new information received, a new initial report will be submitted under 3006606984-2023-00003; no further information concerning this reported event will be submitted in 8030647-2023-00104 all information reasonably known as of 07 sep 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17410265
Report Number8030647-2023-00104
Device Sequence Number17914914
Product Code BSY
UDI-Device Identifier00609038983165
UDI-Public00609038983165
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22106-5
Device Lot Number20067759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown